Hi all I’m new to the forum and desperately in need of help/advice. I had a minor op in January and didn’t recover well afterwards - I also had a Mireya Coil placed during my op for some gynae problems. My body reacted very badly and I also had an infection - the GP ran some blood tests and I came back as hypothyroid - TSH was 15 [0.3- 4.2] and my T4 level was 11.9 [12.0 -22.0] I was told this was borederline and probably due to the infection so was told to wait and tested again two weeks on my results were TSH 8.3 and T4 13.4. I had the Miranda removed the same day as my second texts results. However I was still quite poorly but not with what I would have described as Hypothyroid symptoms? My GP started me on 50mg of Levo and during the first week I thought I felt much better - problem solved right ? Wrong I became so poorly by week two shaking palpitations feeling like my veins were fizzing unable to sleep panic attacks ! I rang the doc and he advised to drop the dose to 50mg every other day into the third week I just felt much worse and was struggling so much I stopped the meds - went back to see yet another gp who said that he thought I’d never needed the Levo my levels weren’t such that it was required and that my symptoms had probably been as a result of the infection and my body reacting to the Mirena - he said not to take any more - I had two ECGs which came back as fast heart rate but normal - so I felt so much better for about ten days then felt really poorly again - my symptoms are hard to describe - some days I just feel poorly like you do when you have a virus or flu - some days I’m dizzy light headed feel sick - wawful palpatations - I’m still on the whole anxious and agitated but I’ve become so worried about my health I’m not sure if this is just a mental health reaction or physical symptoms of under medication over medication? Doc said to let my body settle and find itself - eat clean exercise and loose some weight and I have been trying that and do feel better but still not right ? I have a further gp appointment tomorrow not a follow up they don’t seem bothered I’ve booked this myself to try and get some answers of what to do next ? I’m desperately seeking advice - does my body just need time to regulate ? I’m swimming eating well and trying to relax - doing breathing mindfulness etc - I’m due to go on holiday next week and am so scared of being ill on the plane and feeling poorly all week - I’m wondering if I’ll ever feel well and back to how I was before my op - I have no idea what’s happened to my body [or my mind!] over the last three months ? Any help would be much appreciated - thank you 😊 ps was thinking of possibly some acupuncture would that help ?
Newly Diagnosed Or Not ?: Hi all I’m new to the... - Thyroid UK
Your vitamin B12 may have been low in range or under the range before the operation. There are circumstances under which having an anaesthetic can deplete your vitamin B12, and if you don't have much to start with you could be in trouble.
The problem arises if one of the gases used in your anaesthetic was nitrous oxide (laughing gas).
Apparently folate is affected by nitrous oxide too.
I'm not surprised you feel rough as when we are fragile lots seem to upset us. I think looking at your results thatcyou do have a problem and feeling better starting meds does seem to say that but then going downhill would happen if not on enough medication. Some do react to the medication. It could have fillers in it that don't agree with you so you would be advised to try a different brand or you could be just very sensitive to the medication. We usually start low to protect us a little against that. So if that's the case then I'd advise you drop thecdose down and see if that helps.
But your GP has asked you to stop the medication so at the moment your hands are tied. So I wauldxcare of without but keep a diary of how you are feeling, list any symptoms and diet changes. Anything that may suggest that something isn't right.
When you have had a little time to recover after your op then see how you feel and if that's more negative than positive look on the Thyroid uk site who run this forum and print off the list of symptoms then annotate. Then ask your doctor to do another set of tests and post for comments. Those may give an indication whether you should be treated or not. But try to lead a 'normal' life in the mean time and hopefully there will be more clues emerging as to what is happening.
Not what you're looking for?
You may also like...
functioning and desperately want to feel ‘normal’! I’m 43 and also discovered last week that I’m...
i dont feel greatly better as yet. I spoke to a doctor on friday who said that she would increase to
taken it and felt better shortly after and had minimal side effects? . I know everyone’s symptoms...
only thyroid related results they took.
I’ve been prescribed Eltroxin 50mg a day (Levothyroxine...
takes a couple of weeks at least for levo to kick in but should I be feeling this much worse first.